If you can lend an ear>>

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

greydays
Regular Member


Date Joined Feb 2007
Total Posts : 46
   Posted 3/2/2007 6:39 PM (GMT -7)   
I have posted a couple of times before on here, but a little about me. I am 27, mother of 2, with panic disorder. I have been SUFFERING for about 2 years now. I just started medication 2 weeks ago, and after having more anxiety with celexa, I quit taking it. I was then given impramine, and after researching it online, I choose not to take it due to side effects, so I called the DR today and she gave me Zoloft. I am supposed to start taking it tonight and I am soooo scared. The celexa made me feel high, I was sooo anxious, and I am just scared of what the zoloft might do. I am pretty much scared of everything lately. Everytime I go anywhere, I have to end up leaving or spending the whole time in the bathroom. I have reached the point of Complete Frustration! I am beginning to hate my life, and have very little hope of relief for the future. I have never delt with depression, but I fallen very deep into it with the panic disorder.
No one around me understands, and they all tell me to just relax. i am convinced that I am truly crazy, and its hard when no one understands. I can't be the wife, mother, or person I want to be right now, and I don't know what else to do...

Thanks for listening.

Stephanie <!-- google_ad_section_end -->

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 3/2/2007 9:04 PM (GMT -7)   
Hi, Stephanie.

Apparently it's very common for those of us who are afflicted with anxiety not to trust pharmaceuticals. I know I don't. In fact, you can look at my Clonazepam/Klonopin thread just below this one.

Before I every had anxiety I did have depression. I've had it all my life to one extent or another, and just after college it got really bad when I lost a family member. A doctor prescribed me Zoloft. The only side effect I experienced was sexual in nature, and it was only temporary. I've always had a problem stomach to one extent or another, too, but it never bothered me. It never helped me, either, but hey, everyone's different. Zoloft and Wellbutrin are the only SSRI type meds I've ever been on for any length of time, and honestly, except for the lower sex drive I couldn't tell that they were doing anything one way or the other. If I took them today for anxiety that may or may not be different, I guess.

Anyway, from what I understand, anxiety and depression are pretty closely related in many ways. And I, for sure, have gotten more depressed since the anxiety set in. It sounds like the same thing you're going through...anxiety limits you in such a way that you simply get down about stuff. Panic disorder would make anyone depressed.

And you're also right that nobody around you understands. You can't really expect them to unless they've been through it before. My ex-girlfriend (named Stephanie as well, ironically) used to tell me, "I'm not your therapist...it's not fair for you to expect me to be." In retrospect she was right about that. Some people can kind of fill that role for you, but not all of them are wired to do so. It can be frustrating but it doesn't mean they're bad people. When people tell you to relax, just ignore them. If you could, you would! They're just never going to understand it. If it's your family you're talking about and they're frustrated with you to the point you feel it's keeping you from recovering, maybe you could ask them to attend a session with you? Or they should at least read about the disorder so they know to take it seriously.

But I'd go ahead and take the Zoloft. This is hypocritical for me to say given my behavior with drugs, but it could be exactly what you need. It won't work unless you try it.

Post Edited (debaser) : 3/2/2007 9:09:57 PM (GMT-7)


greydays
Regular Member


Date Joined Feb 2007
Total Posts : 46
   Posted 3/3/2007 7:53 AM (GMT -7)   
Thanks for the reply Debaser,
 
I did take the Zoloft last night before bed.  It was a little hard to get up this morning...still very anxious, and my stomach hurts a little, but nothing major like I expected. I read all the posts on here, and it is sooo very sad that we live they way we do.  Some manage better than others, me I don't seem to manage well at all.  I hope things get better for all of us.  I start therepy the first week in April so Hopefully will be on the road to getting BETTER

Shortstop
Regular Member


Date Joined Aug 2006
Total Posts : 195
   Posted 3/3/2007 8:36 AM (GMT -7)   

Greetings...Yes, Zoloft can have a drowsy effect, but generally is one of the better meds...

I was around your age, 23, when I first started having panic attacks...I can remember the first one and as time went by I can recall saying the same things you have expressed.  I am now 40, and over the years I have had some ups and big downs, but always seem to manage. 

If I had to venture to guess what one thing I would have done differently it would: I would tell my husband about it sooner.  I would have him go with me in the beginning to the doctor appointments. That way he could have a better understanding of what is taking place with me..

Now, he's an old pro at helping me through all situations and this is one of the best meds I could have ever taken.  When you gain the support of those around you it helps tremendously, why? Because you don't have the pressure of hiding it.  Panic disorder makes us withdraw within ourselves and hid from the world so we don't have to face the feelings of panic and feeling as if we are spiraling out of control.  Reality is, we are in control, it just feels like we are not..

Today, there are few things that make me have severe panic attacks where before all things were a problem...I have done a lot of work getting to this point so I can live like I was before that first day of panic. 

One of the biggest things I noticed is the need to be in control is what actually made me panic...When I was 23 I was married to a man that I had absolutely no control over...He was abusive and rude on top of that he was a liar big time...The husband I spoke about above is the man I am now married to...Wonderful man, he is...

It was all the stress and sense of loss coupled with the loss of control of the situation and I am now sure it was a hormone, mineral imbalance AND the BIG thing was I was dehydrated that made me panic...My body was trying to balance it self and it could not...Slowly but surely things started to shut down and negative changes started to happen in my body...

I hope that this has helped you in some manner...Blessings..

 


 Severe herniated S1 disc that caused never damage on left side and wonderful reflex tricks, mild herniated L4/5 disc, severe spinal stenosis, panic disorder, major depression and if that wasn't enough IBS with the beginning stages of diverticulosis. 


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/3/2007 4:12 PM (GMT -7)   
I had problems with meds many yrs ago and I decided with all the other pain meds and crohns meds I take not to go on another med
I do have the odd valium or ativan when needed
Zoloft will take some time to get into your system from what I have read on the forums but alot of peeps have good results
There is always someone to support and help you out just seems wknds get slower but am sure more will post
I am glad you have had a couple responses already and great input IMO
Stay strong and know you are not alone
LYN

** just fixing typos


    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
 
 
          ** When You FEEL Anothers Pain You FEEL Humbled ** 
 
   
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
                                     LYN
                                  
                          
                                  

Post Edited (Howlyncat) : 3/4/2007 7:20:59 AM (GMT-7)


LondonGirl22
Veteran Member


Date Joined Jan 2006
Total Posts : 1629
   Posted 3/4/2007 4:42 AM (GMT -7)   
I tried a few anti depressant meds before I found the right one. Unfortuatley we can get side effects from these meds but they do go away once your body gets used to the medication.
Anti depressants usually take 4-6 weeks to start working fully so give it time. Getting the right med for you can sometimes be trail and error so bear with it and you and your doc should find the right one for you.

Take care

Victoria x

Moderator ~ Depression and Anxiety Forum

Contact me at: victoria@healingwell.net

Xx Sometimes we all have to go a little crazy just to stay sane xX

www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:07 PM (GMT -7)
There are a total of 2,736,220 posts in 301,362 threads.
View Active Threads


Who's Online
This forum has 151452 registered members. Please welcome our newest member, sarajseri.
211 Guest(s), 4 Registered Member(s) are currently online.  Details
c130j, bluelyme, NM12, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer